MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ5
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was undamaged and intact on the proximal end of the pusher assembly, the pull wire was in its initial position within the pusher assembly distal tip and the embolization coil was detached.If the packing coil is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching from its pusher assembly.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packing of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod packing coil (packing coil), ruby coils, a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted two ruby coils into the target vessel.The packing coil was advanced to the target location.While repositioning, the embolization coil unintentionally detached within the microcatheter.The microcatheter containing the detached packing coil was removed and flushed out of the microcatheter.The procedure was completed using another packing coil of the same size, a ruby coil, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22351841
Report Number3005168196-2025-00223
Device Sequence Number4825538
Product Code HCG
UDI-Device Identifier00814548017631
UDI-Public00814548017631
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ5
Device Lot NumberF00014580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 YR
Patient SexFemale